MAUDE Adverse Event Report: ARTHREX, INC. SUTR ANCH, PEEK, CS FT, TRI-PLAY, 4.75MM; SCREW, FIXATION, BONE

ARTHREX, INC. SUTR ANCH, PEEK, CS FT, TRI-PLAY, 4.75MM; SCREW, FIXATION, BONE
Model Number SUTR ANCH, PEEK, CS FT, TRI-PLAY, 4.75MM
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported during a rotator cuff repair procedure, the ar-1927psf-475 suture anchor peek corkscrew broke upon insertion.The rep stated the tip of the corkscrew was left in the bone, and the remainder of the implant was retrieved by using a grasper.A new hole was drilled by using the ar-1927ptb-475, punch/tap (lot: 011919) and a second ar-1927psf-475 from the same lot was implanted without issue.However, as the surgeon was drilling the new hole the tip of the ar-1927ptb-475 bent.The rep reported nothing broke off from the punch/tap.The retrieved broken portion of the corkscrew and the bent punch/tap will be returning for evaluation.
 
Additional Manufacturer Narrative
Complaint confirmed.A 7mm long fragment of the anchor was returned.A likely cause for the event is prying and/or leveraging the device during insertion.

Brand Name
SUTR ANCH, PEEK, CS FT, TRI-PLAY, 4.75MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9254968
Report Number1220246-2019-01381
Device Sequence Number16781766
Product Code HWC
UDI-Device Identifier00888867238602
UDI-Public00888867238602
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K061863
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberSUTR ANCH, PEEK, CS FT, TRI-PLAY, 4.75MM
Device Catalogue NumberAR-1927PSF-475
Device Lot Number10335608
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/10/2019
Supplement Date Received by Manufacturer10/10/2019
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;